MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE; SLING,MESH,FULL BODY,COMMODE,LARGE

MEDLINE INDUSTRIES, LP MEDLINE; SLING,MESH,FULL BODY,COMMODE,LARGE
Catalog Number MDSMR115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2024, it was reported that while using a lift to lift a patient, the sling loop came unhooked from the lift, the patient fell, was hospitalized, and needed stitches.No device malfunction was reported.An adverse event was filed under medwatch number 1417592-2024-00788 on 08/07/2024 to account for the lift involved in the reported incident.On (b)(6) 2024, it was reported that while using a lift to lift a patient, the sling loop came unhooked from the lift, the patient fell, hit their head, and the patient died.No device malfunction was reported.An adverse event was filed under medwatch number 1417592-2024-00790 was filed on 08/07/2024 to account for the lift involved in the reported incident.At the time the two (2) medwatches were filed, no product malfunctions were reported to have caused or contributed to the events.The reporting facility returned two slings, mdsmr115 and mdsmr116, to the manufacturer.The reporting facility was unable or unwilling to provide information on which sample was involved in either event and was unable or unwilling to confirm whether the samples were in use at the time of the event.Evaluation of the returned sling samples identified that there were no rips, cuts or tears visible on either of the slings and no device malfunction was reported.The incidents likely occurred due to customer misuse/mishandling however, a definitive root cause could not be confirmed.In an abundance of caution, a medwatch is being filed for each sling returned to the manufacturer.
 
Event or Problem Description
According to the customer, the sling loop came unhooked from the lift, the patient fell, was hospitalized, and needed stitches.Additionally, it was reported while using a lift to lift another patient, the sling loop came unhooked from the lift, the patient fell, hit their head, and the patient died.

Brand Name
MEDLINE
Common Device Name
SLING,MESH,FULL BODY,COMMODE,LARGE
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key23981815
Report Number1417592-2026-00006
Device Sequence Number18817325
Product Code FSA
UDI-Device Identifier10884389128763
UDI-Public10884389128763
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberMDSMR115
Device Lot Number52522090001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown